Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


very distressed at lipoatrophy,PLEASE HELP!
Feb 26, 2004

I am a woman in my mid 30's and have been positive for 10 years. I first saw some lipoatrophy a couple of years ago at which point my doctor changed my medicines and it seemed to stop. I am now on tenofovir nevirapine and 3tc (for over a year) and the lipoatrophy has begun on my face again! Especially on my temples and my cheeks around my nose. My viral load is undetectable and CD4 between 300 and 500 (it was 24 when I started meds). I am extremely distressed and don't know what my options are in relation to new medicines and surgery. I just want to make it stop!! I have a daughter who lives with me and does not know my status so am very scared that it will become obvious, it makes me want to stop taking the meds. ANY help and advice would be greatly appreciated. Thank you

Response from Dr. Moyle

The first thing to say is don't stop your meds and don't miss a dose. Studies with tenofovir and 3TC with a NNRTI, like your combo, suggest this regimen is very low risk for the development of fat loss and switching to this regimen may, anecdotally, lead to fat mass recovery. Recovery is always a very slow process and the face may be the last place where it becomes evident. It certainly sound worth discussing with your Doc whether you may benefit from some surgical filling with something like newfill, restylane or bioalcamid. Access to these vary....see other postings on this subject for advice where to go.

It may well be that you are a bit underweight at present and may benefit from dietary advice. Loss of weight even just a few pounds often makes lipoatrophy look worse....putting that weight back on improves things.

I hope this helps

regards

Graeme Moyle


Previous
First regimen
Next
change of meds

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement